MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: analysis results not available; device not received for evaluation.
 
Event or Problem Description
The physician reported that during a fess the tip of the blade "snapped off in patient".The physician "initially tried to use forceps but could not retrieve the broken piece.Eventually used suction, which worked.No additional procedure was needed."; the fragment was successfully retrieved.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6561485
Report Number1045254-2017-00146
Device Sequence Number13476969
Product Code EQJ
UDI-Device Identifier20681490047443
UDI-Public20681490047443
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2024
Device Model Number1884002
Device Catalogue Number1884002
Device Lot NumberHG1GF4G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer04/19/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1